Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 302, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 2, 2011, 10:48 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 10:48 PM CDT (03:48 UTC)
- Expired
- Sep 2, 2011, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 10:55 PM CDT | TSTM WND GST 60 | 2 Ne Guthrie Center, IA | SPOTTER ESTIMATES GUSTS TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 10:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KDMX 030348
SVRDMX
IAC015-049-073-077-030430-
/O.NEW.KDMX.SV.W.0302.110903T0348Z-110903T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOONE COUNTY IN CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
NORTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1130 PM CDT
* AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF GUTHRIE CENTER...OR 26 MILES SOUTHEAST OF CARROLL...
AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...PERRY...WOODWARD...OGDEN...BAYARD...
BAGLEY...YALE...JAMAICA...DAWSON...PERRY AIRPORT...RIPPEY...GRAND
JUNCTION...MINBURN...BERKLEY...BEAVER...BOUTON AND GRANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4220 9407 4182 9381 4176 9382 4163 9457
4183 9465
TIME...MOT...LOC 0348Z 251DEG 33KT 4176 9455
WIND...HAIL 60MPH 1.00IN
$$
BOKSA3 follow-up statements
731
WWUS53 KDMX 030405
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 PM CDT FRI SEP 2 2011
IAC015-049-073-077-030430-
/O.CON.KDMX.SV.W.0302.000000T0000Z-110903T0430Z/
GUTHRIE IA-GREENE IA-BOONE IA-DALLAS IA-
1105 PM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS...WESTERN BOONE...SOUTHEASTERN GREENE AND NORTHERN GUTHRIE
COUNTIES UNTIL 1130 PM CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF PANORA...OR 30 MILES SOUTHEAST OF CARROLL...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
PERRY...WOODWARD...OGDEN...JAMAICA...DAWSON...PERRY AIRPORT...
RIPPEY...GRAND JUNCTION...BERKLEY...MINBURN...BEAVER...BOUTON...
GRANGER AND BOXHOLM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4220 9407 4182 9381 4176 9382 4163 9457
4183 9465
TIME...MOT...LOC 0405Z 251DEG 33KT 4181 9435
WIND...HAIL 60MPH 1.00IN
$$
BOKSA234
WWUS53 KDMX 030421
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT FRI SEP 2 2011
IAC077-030431-
/O.CAN.KDMX.SV.W.0302.000000T0000Z-110903T0430Z/
GUTHRIE IA-
1121 PM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GUTHRIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4220 9407 4182 9381 4176 9382 4168 9426
4177 9429 4178 9428 4186 9428 4186 9432
4201 9437
TIME...MOT...LOC 0421Z 251DEG 33KT 4186 9416
$$
IAC015-049-073-030430-
/O.CON.KDMX.SV.W.0302.000000T0000Z-110903T0430Z/
GREENE IA-BOONE IA-DALLAS IA-
1121 PM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS...WESTERN BOONE AND SOUTHEASTERN GREENE COUNTIES UNTIL 1130 PM
CDT...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF PERRY...OR 32 MILES SOUTHWEST OF AMES...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
PERRY...WOODWARD...OGDEN...MINBURN...BERKLEY...BEAVER...BOUTON...
GRANGER AND BOXHOLM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4220 9407 4182 9381 4176 9382 4168 9426
4177 9429 4178 9428 4186 9428 4186 9432
4201 9437
TIME...MOT...LOC 0421Z 251DEG 33KT 4186 9416
WIND...HAIL 60MPH 1.00IN
$$
BOKSA891
WWUS53 KDMX 030426
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT FRI SEP 2 2011
IAC015-049-073-030436-
/O.EXP.KDMX.SV.W.0302.000000T0000Z-110903T0430Z/
GREENE IA-BOONE IA-DALLAS IA-
1126 PM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS...WESTERN
BOONE AND SOUTHEASTERN GREENE COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4220 9407 4182 9381 4176 9382 4168 9426
4177 9429 4178 9428 4186 9428 4186 9432
4201 9437
TIME...MOT...LOC 0426Z 251DEG 33KT 4187 9410
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:46 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 2, 6:46 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT FRI SEP 2 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH CONVECTIVE DEVELOPMENT THIS EVENING INTO THE OVERNIGHT HOURS. SURFACE BOUNDARY DRAPED ACROSS NORTH-CENTRAL IOWA FROM WEST TO EAST THIS AFTERNOON AND WILL BE THE FOCUS FOR POTENTIAL SURFACE BASED STORMS EARLY THIS EVENING. THE HIGH-RES MODELS SUCH AS THE 17Z HRRR/12Z 4KM SPC WRF/12Z 20KM ARW WRF DEPICT DEVELOPMENT PAST 00Z THIS EVENING ACROSS THE FORECAST AREA. THERE IS STILL SOME CAP THIS AFTERNOON...HOWEVER ERODING SLIGHTLY OUT WEST. SURFACE INSTABILITY TOPS 3500J/KG IN WESTERN IOWA...WITH MLCAPE RANGING FROM 1000-2500J/KG OVER CENTRAL AND SOUTHERN IOWA. 0-1KM SHEAR NEAR THE FRONT RANGES FROM 10-15KTS AND 0-3KM SHEAR UP TO AROUND 20-25KTS BY 00Z SATURDAY...SO THERE IS SOME SHEAR AVAILABLE. EVEN THE 0-6KM SHEAR IS MARGINAL FOR SUSTAINABLE UPDRAFTS. THINKING STORMS WILL DEVELOP PAST 00Z SATURDAY OVER WESTERN IOWA AND MEANDER EASTWARD AS STORM MOTION REMAINS LESS THAN 25KTS. SEVERE PARAMETERS SEEM REASONABLE FOR THUNDERSTORM ACTIVITY TO PRODUCE HAIL AND DAMAGING WINDS THROUGH THE EVENING HOURS. LLJ DEVELOPS AND CONTINUES TO FEED MOISTURE INTO THE CENTRAL AND SOUTHERN CWA AHEAD OF THE FRONT. WARM CLOUD LAYER RANGES FROM 12000-13000FT THIS EVENING WITH PRECIPITABLE WATER VALUES IN THE 1.5-2.0" RANGE ALONG THE FRONT. SO EXPECTING SOME HEAVY RAIN POTENTIAL THROUGH THE OVERNIGHT HOURS. .LONG TERM /SATURDAY THROUGH FRIDAY/... SCATTERED CONVECTION SHOULD BE ONGOING AT THE START OF THE PERIOD ALONG THE TAIL END OF CURRENT ELONGATED BAROCLINIC ZONE AND TRAIL OF WEAK SHORT WAVES. THIS SHOULD BE FOLLOWED BY ANOTHER MCS...THIS TIME INFLUENCED BY CURRENT SWRN CANADA/MT SHORT WAVE AS IT REACHES THE DAKOTAS AND MN BY 18Z. THIS WILL PRODUCE INCREASING KINEMATIC AND THERMODYNAMIC FORCING INTO IA WITH MORE THAN ADEQUATE INSTABILITY AVAILABLE. ELEVATED CAPES REACH 1000-2000 J/KG...NAM ON THE HIGHER END OF THE SPECTRUM...WITH MINIMAL CINH SO HIGH END LIKELIES SEEM REASONABLE AND ARE SUPPORTED BY ENSEMBLES. THERE IS AGAIN SOME SURFACE BASED POTENTIAL...AND A FEW SEVERE STORMS WOULD AGAIN BE POSSIBLE WITH SUFFICIENT SHEAR AND INSTABILITY. FORCING SHOULD BE RELEGATED TO SERN SECTIONS BY THE EARLY EVENING AND THEN QUICKLY EXIT THE REGION LEADING TO FAIR AND COOL WEATHER FOR THE REMAINDER OF THE LABOR DAY WEEK AS HIGH PRESSURE ENTERS THE REGION. FAIR AND COOL WEATHER SHOULD THEN CONTINUE TO DOMINATE THE EXTENDED PORTION OF THE FORECAST AS WELL. PATTERN CHANGES LITTLE...ESPECIALLY UPSTREAM...WITH PERSISTENT BROAD RIDGING ACROSS THE ROCKIES. THIS WILL RESULT IN A PROLONGED INFLUENCE OF SURFACE HIGH PRESSURE WITH VARIED STRENGTH. MODELS DEPICT SEVERAL WEAK SHORT WAVES WANDERING THROUGH THE RIDGE...BUT CONFIDENCE IN ANY PARTICULAR WAVE PHASING WITH SUFFICIENT FORCING AND MOISTURE IS CERTAINLY NOT THERE AS OF YET. ONLY CHANGE TO FORECAST WAS NUDGING TEMPS DOWN IN SEVERAL PERIODS AT THE SUGGESTION OF FORECAST SOUNDINGS...OFTEN AT OR BELOW THE COOLEST ENSEMBLE MOS VALUES. && .AVIATION...03/00Z SFC BOUNDARY WILL OSCILLATE THROUGH CNTRL IA DURING THE PERIOD. THIS BOUNDARY WILL BE ACTIVE WITH SHOWERS AND THUNDERSTORMS AFFECTING ALL SITES. THESE STORMS WILL BECOME MORE WIDESPREAD LATER THIS EVENING. POSSIBLE BREAK FOR A PERIOD LATE TONIGHT BEFORE REDEVELOPMENT ON SATURDAY AS PIECES OF ENERGY OVERTOP THE BOUNDARY. HAVE PLACED BEST POTENTIAL FOR TIMING OF NON THUNDERSTORM PERIODS LATER TONIGHT AND GENERALLY MOST LOCATIONS WILL HAVE CB AROUND THROUGH MUCH OF SATURDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK AVIATION...DONAVON LONG TERM...SMALL
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT FRI SEP 2 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-031100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 351 PM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE FORECAST TO INCREASE IN INTENSITY AND AREAL COVERAGE THIS EVENING AND CONTINUE OVERNIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY...ENDING IN THE LATE AFTERNOON OR EVENING. A FEW STORMS COULD BE STRONG TO SEVERE...ESPECIALLY OVER SOUTHEASTERN IOWA...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. KS/BSS
In the hours before
Special weather statement, Sep 2, 6:44 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 644 PM CDT FRI SEP 2 2011 IAZ044-030045- CRAWFORD- 644 PM CDT FRI SEP 2 2011 ...STRONG WIND GUSTS POSSIBLE... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF DENISON...MOVING EAST AT 30 MPH. WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DOW CITY BY 710 PM CDT... ARION BY 715 PM CDT... BUCK GROVE BY 720 PM CDT... DENISON AIRPORT BY 725 PM CDT... DENISON BY 730 PM CDT... DELOIT AND 9 MILES NORTH OF MANILLA BY 735 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BOKSA
Local storm report, Sep 2, 7:43 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM TSTM WND DMG FOREST CITY 43.26N 93.64W
09/02/2011 WINNEBAGO IA TRAINED SPOTTER
A STREET SIGN WAS BLOWN OVER...A LARGE TRAMPOLINE WAS
FLIPPED AND SEVERAL LARGE LIMBS WERE DOWNED.
&&
DEITSCHSpecial weather statement, Sep 2, 9:18 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 918 PM CDT FRI SEP 2 2011 IAZ035-036-047-030315- BOONE-HAMILTON-WEBSTER- 918 PM CDT FRI SEP 2 2011 ...STRONG WIND GUSTS POSSIBLE WITH THUNDERSTORMS... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN WEBSTER COUNTY...MOVING NORTHEAST AT 25 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 925 PM CDT... STANHOPE BY 940 PM CDT... KAMRAR BY 955 PM CDT... JEWELL AND 7 MILES NORTHWEST OF RANDALL BY 1000 PM CDT... ELLSWORTH BY 1010 PM CDT... 9 MILES SOUTHEAST OF BLAIRSBURG BY 1015 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BOKSA
Special weather statement, Sep 2, 10:35 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1035 PM CDT FRI SEP 2 2011 IAZ037-038-030430- GRUNDY-HARDIN- 1035 PM CDT FRI SEP 2 2011 ...STRONG THUNDERSTORM MAY PRODUCE GUSTY WINDS... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL HARDIN COUNTY...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... NEW PROVIDENCE BY 1040 PM CDT... ELDORA BY 1055 PM CDT... STEAMBOAT ROCK BY 1100 PM CDT... WELLSBURG BY 1115 PM CDT... HOLLAND AND 7 MILES NORTHWEST OF GRUNDY CENTER BY 1125 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BOKSA
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 45 min |
| Sep 2, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Greene, Guthrie | 65 min |
| Sep 2, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Marshall, Tama | 46 min |
| Sep 2, 11:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 34 min |
| Sep 2, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.